MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR STENT
Model Number EX061703CS
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
 
Event or Problem Description
It was reported that during the stent placement, the delivery system, the stent, and the guidewire allegedly got stuck on each other causing the stent to come off of the delivery system.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing record review was not performed, as the information available does not reasonably suggest a manufacturing process may have caused or contributed to the reported event.Investigation summary: a stent delivery system and images were returned for evaluation.Based on the evaluation the reported entrapment could not be reproduced.However, a detachment of the inner catheter from the hypotube could be confirmed.The proximal end of the returned inner catheter was found to be damaged and compressed, which indicated that the inner catheter detached due to increased forces.Residuals of adhesive were found on the proximal part of the inner catheter.Based on evaluation of the sample, no indication for a manufacturing related cause could be found.Labeling review:in reviewing the labeling supplied with this product, it was found that the instructions for use (ifu) sufficiently address the potential risks.As a result of the investigation performed the complaint is confirmed.A definite root cause for the reported event could not be determined.
 
Event or Problem Description
It was reported that after a successful stent placement, the inner catheter/component got stuck on the guide wire and come off of the delivery system.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing record review was not performed, as the information available does not reasonably suggest a manufacturing process may have caused or contributed to the reported event.Investigation summary: a stent delivery system and images were returned for evaluation.Based on the evaluation the reported entrapment could not be reproduced.However, a detachment of the inner catheter from the hypotube could be confirmed.The proximal end of the returned inner catheter was found to be damaged and compressed, which indicated that the inner catheter detached due to increased forces.Residuals of adhesive were found on the proximal part of the inner catheter.Based on evaluation of the sample, no indication for a manufacturing related cause could be found.Furthermore, three images were provided.One of them shows the labeling part and the other two show the device in the same condition as returned.As a result of the investigation performed the complaint is confirmed.However, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together." regarding preparation of the devices the ifu states: "flush the inner lumen of the device with saline prior to use".Regarding use of accessories the ifu states: ".The following standard materials may also be required to facilitate delivery and deployment of the lifestent® xl vascular stent system:., 6f (2.0 mm) or larger introducer sheath, 0.035¿ diameter guidewire,." h11: b5, d2, g1, h6 (result 1 - code 114 removed) device code 1212 (entrapment) removed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8545357
Report Number9681442-2019-00061
Device Sequence Number2431377
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2020
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANCU2592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer06/07/2019
10/02/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/26/2019
10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight68